Alert archive / Alaska / Blizzard Warnings in 2009

Blizzard Warning 50, NWS Anchorage, AK

November 28, 2009

NWS Anchorage, AK issued this blizzard warning at Nov 28, 2009, 4:08 PM AKST. It took effect at Nov 29, 2009, 11:25 AM AKST. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2009, 4:08 PM AKST (01:08 UTC)
In effect from
Nov 29, 2009, 11:25 AM AKST
Expired
Nov 30, 2009, 10:44 PM AKST
In force
35 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 290108
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
408 PM AKST SAT NOV 28 2009

AKZ195-291430-
/X.NEW.PAFC.BZ.W.0050.091129T2100Z-091130T0900Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
408 PM AKST SAT NOV 28 2009

...BLIZZARD WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT AKST
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT AKST
SUNDAY NIGHT. 

A STRONG WEATHER FRONT WILL APPROACH THE PRIBILOF ISLANDS SUNDAY
AFTERNOON. AS THE FRONT APPROACHES...EASTERLY WINDS WILL INCREASE TO 60
TO 75 MPH AS HEAVY SNOW BEGINS TO FALL. BLOWING SNOW WILL REDUCE
VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL
IMPROVE OVERNIGHT SUNDAY AS TEMPERATURES WARM INTO THE MID 30S
AND WINDS DECREASE TO 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$
9 follow-up statements
000 
WWAK42 PAFC 291336
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
436 AM AKST SUN NOV 29 2009

AKZ195-300300-
/X.EXT.PAFC.BZ.W.0050.091129T2100Z-091130T1500Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
436 AM AKST SUN NOV 29 2009

...BLIZZARD WARNING NOW IN EFFECT FROM NOON TODAY TO 6 AM AKST
MONDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT FROM NOON TODAY TO 6 AM
AKST MONDAY. 

A STRONG WEATHER FRONT WILL APPROACH THE PRIBILOF ISLANDS SUNDAY
AFTERNOON. AS THE FRONT APPROACHES...EASTERLY WINDS WILL INCREASE
TO 60 TO 75 MPH AS HEAVY SNOW BEGINS TO FALL. BLOWING SNOW WILL
REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES.
CONDITIONS WILL IMPROVE EARLY MONDAY AS TEMPERATURES WARM
INTO THE MID 30S AND WINDS DECREASE TO 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$
000 
WWAK42 PAFC 292025
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1125 AM AKST SUN NOV 29 2009

AKZ185-300100-
/X.EXB.PAFC.BZ.W.0050.091129T2025Z-091130T0100Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
1125 AM AKST SUN NOV 29 2009

...BLIZZARD WARNING IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. 

A STRONG WEATHER FRONT IS BRINGING HEAVY SNOW AND STRONG WINDS TO
THE EASTERN ALEUTIAN ISLANDS. SOUTHEAST WINDS 50 TO 65 MPH WITH
OCCASIONAL GUSTS TO 80 MPH COMBINED WITH BLOWING SNOW WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS THROUGH THE MIDDLE OF THE
AFTERNOON TODAY. WINDS WILL THE BECOME SOUTHWEST AND BOTH WIND
SPEED AND PRECIPITATION WILL DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ195-300115-
/X.CON.PAFC.BZ.W.0050.091129T2100Z-091130T1500Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
1125 AM AKST SUN NOV 29 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. 

A STRONG WEATHER FRONT WILL APPROACH THE PRIBILOF ISLANDS SUNDAY
AFTERNOON AND THEN ELONGATES OVER THE AREA KEEPING STRONG EASTERLY
WINDS THROUGH SUNDAY NIGHT. EAST WINDS 50 TO 70 MPH AND BLOWING
SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES.
CONDITIONS WILL IMPROVE EARLY MONDAY AS TEMPERATURES WARM INTO THE
MID 30S AND WINDS DECREASE TO 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$
000 
WWAK42 PAFC 292150
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1250 PM AKST SUN NOV 29 2009

AKZ181-300200-
/X.EXB.PAFC.BZ.W.0050.000000T0000Z-091130T0900Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
1250 PM AKST SUN NOV 29 2009

...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT AKST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT. 

A STRONG WEATHER FRONT IS SPREADING SNOW AND STRONG WINDS OVER THE
ALASKA PENINSULA FROM WEST TO EAST. SOUTHEAST WINDS WILL INCREASE
TO 45 TO 60 MPH FROM KING COVE WESTWARD BY MID AFTERNOON AND
INCREASE TO 30 TO 45 MPH EAST OF KING COVE LATE THIS AFTERNOON.
SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER
MILE OR LESS THROUGH THE MIDDLE OF THE EVENING FROM KING COVE
WESTWARD. THESE CONDITIONS WILL PERSIST THROUGH MIDNIGHT EAST OF
KING COVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ185-300100-
/X.CON.PAFC.BZ.W.0050.000000T0000Z-091130T0100Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
1250 PM AKST SUN NOV 29 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON. 

A STRONG WEATHER FRONT IS BRINGING HEAVY SNOW AND STRONG WINDS TO
THE EASTERN ALEUTIAN ISLANDS. SOUTHEAST WINDS 50 TO 65 MPH WITH
OCCASIONAL GUSTS TO 90 MPH COMBINED WITH BLOWING SNOW WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS THROUGH THE MIDDLE OF THE
AFTERNOON TODAY. WINDS WILL THE BECOME SOUTHWEST AND BOTH WIND
SPEED AND PRECIPITATION WILL DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ195-300200-
/X.CON.PAFC.BZ.W.0050.000000T0000Z-091130T1500Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
1250 PM AKST SUN NOV 29 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. 

A STRONG WEATHER FRONT WILL APPROACH THE PRIBILOF ISLANDS SUNDAY
AFTERNOON AND THEN ELONGATES OVER THE AREA KEEPING STRONG
EASTERLY WINDS THROUGH SUNDAY NIGHT. EAST WINDS 50 TO 70 MPH AND
BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS
AT TIMES. CONDITIONS WILL IMPROVE EARLY MONDAY AS TEMPERATURES
WARM INTO THE MID 30S AND WINDS DECREASE TO 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$
000 
WWAK42 PAFC 300118
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
418 PM AKST SUN NOV 29 2009

AKZ185-300230-
/X.EXP.PAFC.BZ.W.0050.000000T0000Z-091130T0100Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
418 PM AKST SUN NOV 29 2009

...BLIZZARD WARNING HAS EXPIRED...

THE BLIZZARD WARNING IS NO LONGER IN EFFECT. 

WINDS ARE DECREASING AND HEAVY SNOWFALL HAS ENDED...ALLOWING
BLIZZARD CONDITIONS TO SUBSIDE. NUMEROUS RAIN AND SNOW SHOWERS
WILL CONTINUE THROUGHOUT THE NIGHT.

$$

AKZ181-300900-
/X.CON.PAFC.BZ.W.0050.000000T0000Z-091130T0900Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
418 PM AKST SUN NOV 29 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST
TONIGHT...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT.

A STRONG WEATHER FRONT IS SPREADING SNOW AND STRONG WINDS OVER
THE ALASKA PENINSULA FROM WEST TO EAST. SOUTHEAST WINDS 45 TO 60
MPH WILL CONTINUE THROUGH MIDNIGHT. SNOW AND BLOWING SNOW WILL
REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS THROUGH THE MIDDLE
OF THE EVENING FROM KING COVE WESTWARD. THESE CONDITIONS WILL
PERSIST THROUGH MIDNIGHT EAST OF KING COVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ195-301430-
/X.CON.PAFC.BZ.W.0050.000000T0000Z-091130T1500Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
418 PM AKST SUN NOV 29 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. 

A STRONG WEATHER FRONT NEAR THE PRIBILOF ISLANDS WILL BRING STRONG
EASTERLY WINDS AND HEAVY SNOW TO THE AREA THIS EVENING. EAST
WINDS 50 TO 70 MPH AND BLOWING SNOW WILL REDUCE VISIBILITY TO ONE
QUARTER MILE OR LESS AT TIMES. CONDITIONS AT SAINT GEORGE ISLAND
WILL IMPROVE BY MID EVENING...HOWEVER CONDITIONS WILL REMAIN POOR
OVER SAINT PAUL ISLAND THROUGH MIDNIGHT. CONDITIONS WILL IMPROVE
EARLY MONDAY AS TEMPERATURES WARM INTO THE LOWER TO MID 30S AND
WINDS DECREASE TO 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ155-301430-
/X.NEW.PAFC.BZ.A.0035.091130T1500Z-091201T0100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
418 PM AKST SUN NOV 29 2009

...BLIZZARD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON. 

A STRONG WEATHER FRONT CURRENTLY ENTERING THE EASTERN BERING SEA
WILL BRING STRONG WINDS AND HEAVY SNOW TO THE KUSKOKWIM DELTA
DURING THE DAY MONDAY. BLOWING SNOW MAY REDUCE VISIBILITY TO ONE
QUARTER MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

AKZ161-301430-
/X.NEW.PAFC.BZ.A.0035.091130T1500Z-091201T0100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
418 PM AKST SUN NOV 29 2009

...BLIZZARD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON. 

A STRONG WEATHER FRONT CURRENTLY ENTERING THE EASTERN BERING SEA
WILL BRING STRONG WINDS AND HEAVY SNOW TO THE BRISTOL BAY AREA
DURING THE DAY MONDAY. BLOWING SNOW MAY REDUCE VISIBILITY TO ONE
QUARTER MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$
000 
WWAK42 PAFC 300637
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
937 PM AKST SUN NOV 29 2009

AKZ181-300745-
/X.CAN.PAFC.BZ.W.0050.000000T0000Z-091130T0900Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
937 PM AKST SUN NOV 29 2009

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WARNING. 

TEMPERATURES HAVE WARMED TO ABOVE FREEZING OVER THE ALASKA
PENINSULA...WITH PRECIPITATION MOSTLY CHANGING TO RAIN...THUS THE
BLIZZARD WARNING HAS BEEN CANCELLED.

$$

AKZ155-301945-
/X.UPG.PAFC.BZ.A.0035.091130T1500Z-091201T0100Z/
/X.EXB.PAFC.BZ.W.0050.091130T1400Z-091201T0100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
937 PM AKST SUN NOV 29 2009

...BLIZZARD WARNING IN EFFECT FROM 5 AM TO 4 PM AKST MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 4 PM AKST MONDAY. THE
BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A STRONG WEATHER FRONT APPROACHING THE KUSKOKWIM DELTA WILL BRING
STRONG WINDS AND SNOW TO THE KUSKOKWIM DELTA ON MONDAY. BLOWING
SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES
IN THE MORNING THROUGHOUT THE DELTA...WITH THE WORST CONDITIONS
SHIFTING TO THE COAST NORTH OF KIPNUK IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ161-301945-
/X.UPG.PAFC.BZ.A.0035.091130T1500Z-091201T0100Z/
/X.EXB.PAFC.BZ.W.0050.000000T0000Z-091201T0100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
937 PM AKST SUN NOV 29 2009

...BLIZZARD WARNING IN EFFECT UNTIL 4 PM AKST MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 4 PM AKST MONDAY. THE BLIZZARD
WATCH IS NO LONGER IN EFFECT. 

A STRONG WEATHER FRONT APPROACHING BRISTOL BAY IS ALREADY BRINGING
BLIZZARD CONDITIONS TO THE WESTERN CAPES THIS EVENING WITH
VISIBILITIES REDUCED TO ONE QUARTER MILE OR LESS AT TIMES. THE BLIZZARD
CONDITIONS WILL ADVANCE NORTHEAST THROUGH THE NIGHT...AND THEN BE
CONFINED MAINLY TO INLAND AREAS ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ195-301500-
/X.CON.PAFC.BZ.W.0050.000000T0000Z-091130T1500Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
937 PM AKST SUN NOV 29 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. 

A STRONG WEATHER FRONT NEAR THE PRIBILOF ISLANDS WILL BRING
STRONG EASTERLY WINDS AND HEAVY SNOW TO THE AREA THIS EVENING.
EAST WINDS 50 TO 70 MPH AND BLOWING SNOW WILL REDUCE VISIBILITY
TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS AT SAINT GEORGE
ISLAND WILL IMPROVE BY MID EVENING...HOWEVER CONDITIONS WILL
REMAIN POOR OVER SAINT PAUL ISLAND THROUGH MIDNIGHT. CONDITIONS
WILL IMPROVE EARLY MONDAY AS TEMPERATURES WARM INTO THE LOWER TO
MID 30S AND WINDS DECREASE TO 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$
000 
WWAK42 PAFC 301355
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
455 AM AKST MON NOV 30 2009

AKZ195-301500-
/X.CAN.PAFC.BZ.W.0050.000000T0000Z-091130T1500Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
455 AM AKST MON NOV 30 2009

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WARNING. 

ALTHOUGH SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE
TODAY ESPECIALLY ON SAINT PAUL...BLIZZARD CONDITIONS HAVE ENDED
THUS THE BLIZZARD WARNING HAS BEEN CANCELLED.

$$

AKZ155-010100-
/X.CON.PAFC.BZ.W.0050.091130T1400Z-091201T0100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
455 AM AKST MON NOV 30 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON. 

A STRONG WEATHER FRONT APPROACHING THE KUSKOKWIM DELTA IS BRINGING
STRONG WINDS AND SNOW TODAY. BLOWING SNOW WILL REDUCE VISIBILITY TO
ONE QUARTER MILE OR LESS AT TIMES IN THE MORNING THROUGHOUT THE
DELTA...WITH THE WORST CONDITIONS SHIFTING TO THE COAST NORTH OF
KIPNUK IN THE AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE TONIGHT
AS THE SNOW BECOMES LIGHTER AND WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ161-010100-
/X.CON.PAFC.BZ.W.0050.000000T0000Z-091201T0100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
455 AM AKST MON NOV 30 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON. 

A STRONG WEATHER FRONT IS BRINGING BLIZZARD CONDITIONS TO
PORTIONS OF BRISTOL BAY...WITH STRONG EAST TO SOUTHEAST WINDS
COUPLED WITH SNOW AND BLOWING SNOW REDUCING VISIBILITIES TO ONE
QUARTER MILE OR LESS AT TIMES. THE BLIZZARD CONDITIONS TODAY WILL
MAINLY BE OVER INLAND PORTIONS OF BRISTOL BAY AND WILL SUBSIDE
TONIGHT AS WARMER AIR AND LIGHTER WINDS MOVE INTO THE ENTIRE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$
000 
WWAK42 PAFC 302047
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1147 AM AKST MON NOV 30 2009

AKZ195-011000-
/X.EXB.PAFC.BZ.W.0050.000000T0000Z-091201T2100Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
1147 AM AKST MON NOV 30 2009

...BLIZZARD WARNING IN EFFECT UNTIL NOON AKST TUESDAY FOR SAINT
PAUL ISLAND...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL NOON AKST TUESDAY. 

A STRONG WEATHER FRONT ASSOCIATED WITH A LOW IN THE CENTRAL
ALEUTIANS IS BRINGING STRONG NORHTEAST WINDS TO SAINT PAUL TODAY.
BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT
TIMES THROUGH THE OVERNIGHT HOURS AND INTO TUESDAY MORNING. WINDS
ARE EXPECTED TO DIMINISH AND CONDITIONS WILL IMPROVE TUESDAY
MORNING. WINDS ARE EXPECTED TO REMAIN LIGHT ON SAINT GEORGE ISLAND
UNTIL LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ155-010100-
/X.CON.PAFC.BZ.W.0050.000000T0000Z-091201T0100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1147 AM AKST MON NOV 30 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON. 

A STRONG WEATHER FRONT APPROACHING THE KUSKOKWIM DELTA IS
BRINGING STRONG WINDS AND SNOW TODAY. BLOWING SNOW WILL REDUCE
VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES IN THE MORNING
THROUGHOUT THE DELTA...WITH THE WORST CONDITIONS SHIFTING TO THE
COAST NORTH OF KIPNUK IN THE AFTERNOON. CONDITIONS WILL GRADUALLY
IMPROVE TONIGHT AS THE SNOW BECOMES LIGHTER AND WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ161-010100-
/X.CON.PAFC.BZ.W.0050.000000T0000Z-091201T0100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
1147 AM AKST MON NOV 30 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON. 

A STRONG WEATHER FRONT IS BRINGING BLIZZARD CONDITIONS TO
PORTIONS OF BRISTOL BAY...WITH STRONG EAST TO SOUTHEAST WINDS
COUPLED WITH SNOW AND BLOWING SNOW REDUCING VISIBILITIES TO ONE
QUARTER MILE OR LESS AT TIMES. THE BLIZZARD CONDITIONS TODAY WILL
MAINLY BE OVER INLAND PORTIONS OF BRISTOL BAY AND WILL SUBSIDE
TONIGHT AS WARMER AIR AND LIGHTER WINDS MOVE INTO THE ENTIRE
REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$
000 
WWAK42 PAFC 010055
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
355 PM AKST MON NOV 30 2009

AKZ155-010200-
/X.EXP.PAFC.BZ.W.0050.000000T0000Z-091201T0100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
355 PM AKST MON NOV 30 2009

...BLIZZARD WARNING WILL EXPIRE AT 4 PM AKST THIS AFTERNOON...

THE BLIZZARD WARNING WILL EXPIRE AT 4 PM AKST THIS AFTERNOON. 



$$

AKZ161-010200-
/X.EXP.PAFC.BZ.W.0050.000000T0000Z-091201T0100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
355 PM AKST MON NOV 30 2009

...BLIZZARD WARNING WILL EXPIRE AT 4 PM AKST THIS AFTERNOON...

THE BLIZZARD WARNING WILL EXPIRE AT 4 PM AKST THIS AFTERNOON. 



$$

AKZ195-011400-
/X.CON.PAFC.BZ.W.0050.000000T0000Z-091201T2100Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
355 PM AKST MON NOV 30 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST TUESDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST TUESDAY. 

A STRONG WEATHER FRONT ASSOCIATED WITH A LOW IN THE CENTRAL
ALEUTIANS CONTINUES TO BRING STRONG NORTHEAST WINDS TO SAINT PAUL
TONIGHT. BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR
LESS AT TIMES THROUGH THE OVERNIGHT HOURS AND INTO TUESDAY
MORNING. WINDS ARE EXPECTED TO DIMINISH AND CONDITIONS WILL
IMPROVE TUESDAY MORNING. WINDS ARE EXPECTED TO REMAIN LIGHT ON
SAINT GEORGE ISLAND UNTIL LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$
000 
WWAK42 PAFC 010744
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1044 PM AKST MON NOV 30 2009

AKZ195-010845-
/X.CAN.PAFC.BZ.W.0050.000000T0000Z-091201T2100Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
1044 PM AKST MON NOV 30 2009

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WARNING. 

THE BLIZZARD CONDITIONS HAVE SUBSIDED...THUS THE WARNING HAS BEEN
CANCELLED. HOWEVER...AREAS OF BLOWING SNOW WILL PERSIST INTO
TUESDAY WITH VISIBILITIES REDUCED TO LESS THAN ONE MILE AT TIMES.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Nov 28, 3:45 PM AKST, 23 minutes earlier.

Area forecast discussion, Nov 28, 3:45 PM AKST, 23 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
345 PM AKST SAT NOV 28 2009

.MODEL DISCUSSION...
MODELS ARE IN GOOD AGREEMENT AND APPEAR TO BE CONSISTENT WITH
PREVIOUS RUN.

.ANALYSIS AND UPPER LEVELS...
UPPER LEVEL...THE UPPER TROUGH ACROSS EASTERN RUSSIA AND WESTERN
ALASKA LINKS UP WITH AN UPPER LOW OVER THE GULF OF ALASKA. AN UPPER
RIDGE OVER THE CENTRAL BERING CONTINUES TO MOVE EAST.
AT SURFACE...A STRONG LOW OVER THE SOUTHERN GULF OF ALASKA CONTINUES
TO MOVE NORTHEAST. ANOTHER STRONG STORM SOUTHWEST OF ATTU IS MOVING
TOWARD THE BERING SEA.

.SHORT TERM FORECAST...
.SOUTH-CENTRAL ALASKA AND THE GULF...THE GULF STORM WILL MOVE ONSHORE
JUST WEST OF YAKUTAT SUNDAY MORNING AND INTO THE YUKON TERRITORY
SUNDAY EVENING. STRONG WINDS ALONG THE CENTRAL GULF COAST AND PRINCE
WILLIAM SOUND WILL DIMINISH TONIGHT. STRONG NORTHWEST WINDS WILL
DEVELOP OVER KODIAK ISLAND AND THE LOWER COOK INLET TONIGHT AND
SUNDAY MORNING THEN WILL DIMINISH SUNDAY NIGHT. RAIN AND SNOW ALONG
THE CENTRAL GULF COAST AND KODIAK ISLAND WILL END FROM THE WEST
TONIGHT. A SECONDARY LOW WILL DEVELOP OVER PRINCE WILLIAM SOUND
SUNDAY THEN DISSIPATE SUNDAY NIGHT. SCATTERED SNOW SHOWERS WILL
PERSIST AROUND THE SOUND THROUGH EARLY MONDAY MORNING.

SOUTHWEST ALASKA...THE RIDGE OVER THE CENTRAL BERING SEA WILL MOVE
INTO SOUTHWEST ALASKA SUNDAY. NORTH WINDS WILL GRADUALLY DIMINISH
THROUGH SUNDAY MORNING. THE WEATHER FRONT ASSOCIATED WITH THE STORM
MOVING INTO THE BERING WILL MOVE THROUGH THE ALASKA PENINSULA SUNDAY
NIGHT AND INTO THE SOUTHWEST INTERIOR MONDAY. AREAS OF GALE FORCE
WINDS WITH STORM FORCE GUST WILL BE FOUND AHEAD OF THE FRONT UNTIL IT
MOVES INLAND MONDAY.

BERING SEA AND ALEUTIANS...A  977 MB LOW JUST SOUTHWEST OF THE
WESTERN ALEUTIANS WILL DEEPEN TO 955 MB OVER THE SOUTH-CENTRAL BERING
SUNDAY EVENING THEN WEAKEN TO 964 MB OVER THE EASTERN ALEUTIANS
MONDAY EVENING. VERY STRONG WINDS WILL DEVELOP AROUND THE CENTER
THROUGH SUNDAY NIGHT.

.LONG TERM FORECAST...
THE LOW OVER THE EASTERN ALEUTIANS MONDAY NIGHT WILL DRIFT INTO
BRISTOL BAY TUESDAY NIGHT.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 185.
         BLIZZARD WARNING 195.
MARINE...HURRICANE FORCE WIND WARNING...172 175 176 179.
         STORM WARNING...150 155 160 165 170 171 185.
         GALE WARNING...120 130 132 138 180.
         HEAVY FREEZING SPRAY WARNING...130 138 140 160 180 185.
FIRE WEATHER...NONE.

NM NOV 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 4:00 PM AKSTGale WarningAFC24 hr
Nov 28, 4:00 PM AKSTGale WarningAFC48 hr
Nov 28, 4:00 PM AKSTHurricane Force Wind WarningAFC36 hr
Nov 28, 4:00 PM AKSTHurricane Force Wind WarningAFC36 hr
Nov 28, 4:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Nov 28, 4:00 PM AKSTStorm WarningAFC48 hr
Nov 28, 4:00 PM AKSTHeavy Freezing Spray WarningAFC24 hr
Nov 28, 7:53 PM AKSTHigh Wind WarningAFC33 hr
Nov 28, 8:15 PM AKSTStorm WarningAFC8 hr
Nov 29, 4:00 AM AKSTGale WarningAFC36 hr
Nov 29, 4:00 AM AKSTHurricane Force Wind WarningAFC19 hr
Nov 29, 4:00 AM AKSTStorm WarningAFC48 hr
Nov 29, 4:00 AM AKSTStorm WarningAFC12 hr
Nov 29, 4:00 AM AKSTStorm WarningAFC3 days
Nov 29, 4:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr
Nov 29, 5:36 AM AKSTHigh Wind WatchAFC23 hr

Nearby

Blizzard Warnings in Alaska, 2009Every blizzard warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.